Hail, Douglas
- When
- March 25, 10:05 AM CST
- Where
- Douglas County, Brandon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.967, -95.600
Dime sized hail fell.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 25, 6:15 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 615 AM CST THU MAR 25 2004 .DISCUSSION... FORECAST UPDATED TO INCLUDE DENSE FOG ADVISORY FOR MUCH OF E CWA DUE TO LOW VISIBILITY JUST NORTH OF SFC WARM FRONT. ADV WILL BE IN EFFECT THROUGH 10 AM. SHORT WAVE ENERGY PASSING JUST NORTH OF MPX CWA INDUCES ISENTROPIC UPGLIDE (VIEWED ON 300-305K SURFACES) FOR GFS AND ETA THAT PUSHES ACROSS NORTHERN CWA THIS MORNING AND ACROSS SOUTH CENTRAL MN INTO WESTERN WISCONSIN DURING AFTERNOON AND EVENING. WE WENT WITH MID RANGED POPS FOR THIS AND DID MENTION THUNDER WHICH IS SUPPORTED BY VARIOUS INSTABILITY PARAMETERS THAT WERE REVIEWED ON BUFKIT. THE MORE INTERESTING WEATHER FOR DAYS ONE THROUGH 3 ARRIVES ON SATURDAY AND SATURDAY NIGHT. BOTH ETA AND GFS EVOLVE WESTERN TROUGH INTO A NARROW...NEGATIVE TILT SYSTEM AS IT CROSSES MN. COUPLED NORTH TO SOUTH JET STRUCTURE LOOKS IDEAL FOR SLOW MOVING HEAVY PRECIPITATION ACROSS MUCH OF OUR MN COUNTIES IMMEDIATELY WEST OF THE TWIN CITIES. THIS LOOKS LIKE A ONE TO 1.50 INCH WEEKEND SOAKER AT THE VERY LEAST. POPS RAISED WITH QPF INCREASED AS WELL TO THE WEST OF THE TWIN CITIES. SUN THRU WED... MAJOR WEATHER FEATURE IN EXTENDED IS DEEPENING LONGWAVE TROF PUSHING THRU N PLAINS SUN. GFS HAS TRENDED TOWARD MAKING SYSTEM CUTOFF OVER REGION SUN NIGHT THRU EARLY TUE WHICH WOULD KEEP CWA IN CLDS AND WRAPAROUND PRECIP. OTHER MID RANGE MODELS HAVE SLOWED THE SYSTEMS EWARD PROGRESS DOWN A BIT BUT STILL KEEP IT PROGRESSIVE SO CONFIDENCE FOR PRECIP AFTER SUN IS LOW ATTM. THEREFORE AS A COMPROMISE...HAVE TRIED TO SHOW SLOWER TROF TREND BY ADDING PRECIP INTO SUN FCST AND BY ADDING MORE CLD COVER AND SLIGHTLY COOLER TEMPS SUN AND MON. TUE AND WED LOOK DRY FOR NOW AS HIGH PRES BUILDS IN BEHIND EXITING LOW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...DENSE FOG ADV THRU 10 AM ZONES 049>053-058>063-066>070-075>078 WI...DENSE FOG ADV THRU 10 AM ZONES 014-023>026 && WET/MARGRAF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 613 AM CST THU MAR 25 2004 MNZ041>045-047-048-054>057-064-065-073-074-082>085-091>093-WIZ015- 016-027-028-261200- BARRON-BLUE EARTH-BROWN-CHIPPEWA-DOUGLAS-EAU CLAIRE-FARIBAULT- FREEBORN-KANABEC-KANDIYOHI-LAC QUI PARLE-MARTIN-MILLE LACS-MORRISON- POPE-REDWOOD-RENVILLE-RUSK-STEELE-STEVENS-SWIFT-TODD-WASECA-WATONWAN- YELLOW MEDICINE- 613 AM CST THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA BETWEEN LATE MORNING AND EARLY THIS EVENING. THE STRONGEST STORMS COULD PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE SATURDAY AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. MNZ049>053-058>063-066>070-075>078-WIZ014-023>026-261200- ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-DUNN-GOODHUE-HENNEPIN-ISANTI- LE SUEUR-MCLEOD-MEEKER-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-RICE-SCOTT- SHERBURNE-SIBLEY-ST CROIX-STEARNS-WASHINGTON-WRIGHT- 613 AM CST THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THROUGH 10 AM. VISIBILITIES BELOW ONE HALF MILE WILL BE COMMON THROUGH MID MORNING. THEN SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA BETWEEN LATE MORNING AND EARLY THIS EVENING. THE STRONGEST STORMS COULD PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE SATURDAY AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. MARGRAF
The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 16:07 UTC.
1 hail. Local standard time, as filed.
Dime sized hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387837.